MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE

AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE
Catalog Number 1001309S
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was returned for analysis.The reported detachment was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It should be noted that the hi-torque guide wires instructions for use states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).The investigation determined the reported difficulties appear to be related to deviation of the instruction for use and subsequent circumstances as the lead of the pacemaker was advanced over the guide wire (against the instruction for use) and the pace maker was placed in the coronary sinus.During removal of the guide wire interaction with the lead of the pacemaker resulted in the reported difficult to remove.It should be noted that the hi-torque guide wires instructions for use states: do not: push, auger, withdraw, or torque a guide wire that meets resistance.Excessive force applied resulting in the reported/noted device damages (stretched coils, coil/core detachments).There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a coronary sinus.A 014 ironman guide wire was advanced to the coronary sinus.The lead of the pacemaker was advanced over the guide wire and the pace maker was placed in the coronary sinus.During removal of the guide wire, the guide wire became stuck with the lead of the pacemaker.Excessive force was applied when the tip of the guide wire broke off [detached].The remainder of the guide wire was simply removed, but the broken tip remained embedded in the coronary sinus, ending the procedure.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ACS HI-TORQUE IRON MAN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7885659
Report Number2024168-2018-07245
Device Sequence Number16771374
Product Code DQX
UDI-Device Identifier08717648013645
UDI-Public08717648013645
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number1001309S
Device Lot Number8041861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR